Symptoms of being Hypo and Hyper!

I have had an underactive thyroid for about 12 yrs and kept well enough on thyroxine 100mcgs, recently however I became ill (all usual symptoms) and when I had my thyroid function test my GP asked if I was still taking my meds! I saw a endocrinologist privately twice, dose was increased to 125, then discovered I was over medicated as TSH supressed so back to 100mcgs but felt unwell on this amount, so told to alternate the dose 125 one day and 100 on other day. Still feel ill, paincky, lots of heart symptoms, palpatations and irregular beats, now being referred to cardiologist. Although I feel undermedicated and my pulse rate is slow at 51-53 I also have symptoms of being hyper - Has anyone else had similar problems?

3 Replies

oldestnewest
  • Alli,

    I think we need a bit more information in trying to make sense of what is happening.

    Do you have your actual test results?

    Did you have any tests other than TSH - maybe fT4?

    I assume you are taking 100 one day, 100 + 25 the next. Have you tried splitting the 25 pill and taking 112.5 every day? Some people are very sensitive to even small changes and may not be comfortable on an alternating day regime.

    All the best

    Rod

  • Alii,

    Splitting 25mcg pills is quite straightforward if you buy a pill splitter. Available at not a lot of money from most pharmacies - and probably elsewhere.

    (I say this on the basis of seeing partner splitting pills - not me. I just watch. :-) )

    Toft suggests that many hypos need to have their fT4 near or slightly over the top of the reference range.

    All the best

    Rod

  • Hi, Another thing to consider is that you may have changed your brand recently - some people find some brands absorb better than others or give them particular side effects. Also check that you haven't started or stopped another medication or supplement that can impact upon thyroxine absorption.

You may also like...